Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 213, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2019, 5:47 PM EDT for Chattooga County, Walker County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 27, 2019, 6:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattooga County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WUUS52 KFFC 272147
SVRFFC
GAC055-295-272230-
/O.NEW.KFFC.SV.W.0213.190627T2147Z-190627T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
547 PM EDT Thu Jun 27 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Walker County in northwestern Georgia...
Northwestern Chattooga County in northwestern Georgia...
* Until 630 PM EDT.
* At 546 PM EDT, a severe thunderstorm was located over Cloudland, or
8 miles northwest of Summerville, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Summerville, Trion, Menlo and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3466 8550 3457 8529 3439 8544 3441 8549
3462 8554
TIME...MOT...LOC 2146Z 117DEG 4KT 3455 8546
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
055
WWUS52 KFFC 272204
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
604 PM EDT Thu Jun 27 2019
GAC055-295-272230-
/O.CON.KFFC.SV.W.0213.000000T0000Z-190627T2230Z/
Walker GA-Chattooga GA-
604 PM EDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WALKER AND NORTHWESTERN CHATTOOGA COUNTIES...
At 603 PM EDT, a severe thunderstorm was located over Cloudland, or 9
miles northwest of Summerville, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Summerville, Menlo and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3466 8550 3450 8535 3439 8544 3441 8549
3462 8554
TIME...MOT...LOC 2203Z 117DEG 4KT 3456 8548
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:12 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 3:12 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Thu Jun 27 2019 .SHORT TERM /Tonight through Friday Night/... The upper ridge will remain over the southeast through the period. A weak upper low in the vicinity of middle TN/northern AL is forecast to stay to our west. The air mass is still generally dry...however afternoon instability has increased. A few showers or thunderstorms are possible although there is not much of a trigger. Looks like the east central sections of GA remain the most stable. Watching the complex in AL to see if it continues to develop to the east. These storms may be associated with the TN upper low. Have increased the pops a bit in the northwest this evening to account for that. Not much change in the pattern for the remainder of the period. Looking at basically a diurnal pattern to convection. East to southeast winds will help to increase moisture and pops are a bit higher and more widespread. 41 .LONG TERM /Saturday through Thursday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Forecast period should continue to be mainly influenced by some lingering enhanced moisture trapped in a broad upper ridge across the northern Gulf states. With conditional instability present, have chance pops most days for daily diurnally driven convection and slight pops in the overnight periods. Temps generally close to climo norms through weekend then trend about 5 degrees above normal for early next week with amplifying ridge. Baker && AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through this forecast period. Isolated to scattered showers and thunderstorms are expected...mainly after 20z. Coverage is not expected to be high enough to include anything higher than a VCSH in the TAFs..but may have to update if storms threaten. Winds will remain on the east side through the period. //ATL Confidence...18Z Update... Medium to high all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 69 90 / 20 20 10 20 Atlanta 72 89 71 88 / 20 20 20 30 Blairsville 63 84 63 84 / 30 30 20 40 Cartersville 68 90 69 90 / 30 30 20 30 Columbus 72 92 73 90 / 20 20 20 40 Gainesville 68 87 69 88 / 20 20 10 30 Macon 69 91 70 90 / 20 20 10 40 Rome 67 90 69 90 / 30 30 20 30 Peachtree City 68 89 69 88 / 20 20 20 30 Vidalia 71 90 72 92 / 10 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 27, 6:52 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 652 AM EDT Thu Jun 27 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 652 AM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Some isolated thunderstorms are possible in parts of north and central Georgia this afternoon into evening. A few strong storms are possible with gusty winds, occasional lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected across the area Thursday through Monday, primarily in the afternoon and evening hours. Some strong storms are possible and isolated severe cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 27, 2:30 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jun 27 2019
GAZ006-007-271900-
Gilmer GA-Fannin GA-
230 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER AND
NORTHEASTERN FANNIN COUNTIES UNTIL 300 PM EDT...
At 229 PM EDT...a strong thunderstorm was over Cherry Log, or near
Blue Ridge. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blue Ridge, Morganton, Pisgah, Mineral Bluff, Cherry Log, Epworth and
Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3476 8451 3496 8440 3491 8419 3468 8426
TIME...MOT...LOC 1829Z 284DEG 1KT 3481 8436
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 27, 4:02 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Thu Jun 27 2019
GAZ004-005-272030-
Whitfield GA-Murray GA-
402 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 430 PM EDT...
At 401 PM EDT...a strong thunderstorm was over Gregory, or 11 miles
north of Chatsworth...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3497 8463 3485 8473 3490 8498 3499 8492
3499 8466
TIME...MOT...LOC 2001Z 116DEG 8KT 3493 8477
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 27, 4:43 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Thu Jun 27 2019
GAZ003-004-272115-
Whitfield GA-Catoosa GA-
443 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN CATOOSA COUNTIES UNTIL 515 PM EDT...
At 442 PM EDT...a strong thunderstorm was over Cohutta, or 9 miles
east of Ringgold...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Varnell, Cohutta and Beaverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8483 3497 8481 3494 8484 3491 8484
3484 8487 3491 8510 3499 8505
TIME...MOT...LOC 2042Z 116DEG 12KT 3493 8494
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 27, 5:06 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Thu Jun 27 2019
GAZ011-272130-
Chattooga GA-
506 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA COUNTY UNTIL
530 PM EDT...
At 506 PM EDT...a strong thunderstorm was over Summerville...moving
northwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Summerville, Trion, Menlo, James H. Floyd State Park and Berryton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8541 3459 8537 3458 8537 3458 8535
3459 8535 3459 8534 3454 8519 3440 8528
3445 8550 3446 8550
TIME...MOT...LOC 2106Z 116DEG 12KT 3450 8533
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 27, 5:17 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Thu Jun 27 2019
GAZ002-272145-
Walker GA-
517 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER COUNTY UNTIL
545 PM EDT...
At 517 PM EDT...a strong thunderstorm was near Center Post, or near
Lafayette. This storm was nearly stationary.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Center Post and Linwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3473 8545 3472 8523 3459 8523 3459 8532
3460 8551
TIME...MOT...LOC 2117Z 254DEG 4KT 3464 8530
WIND...40MPHSpecial weather statement, Jun 27, 5:33 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Thu Jun 27 2019
GAZ019-272200-
Floyd GA-
533 PM EDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLOYD COUNTY UNTIL 600 PM
EDT...
At 533 PM EDT...a strong thunderstorm was over Waterhouse, or 8 miles
east of Cedar Bluff. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
This storm will remain over mainly rural areas of west central Floyd
and southwestern Chattooga Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3429 8543 3427 8536 3414 8542 3414 8543
3427 8546 3428 8546
TIME...MOT...LOC 2133Z 117DEG 4KT 3422 8545
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:30 PM EDT | Special Weather Statement | FFC | Fannin | 30 min |
| Jun 27, 4:02 PM EDT | Special Weather Statement | FFC | Murray | 28 min |
| Jun 27, 4:43 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
| Jun 27, 5:06 PM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
| Jun 27, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 35 min |
| Jun 27, 5:17 PM EDT | Special Weather Statement | FFC | Walker | 28 min |
| Jun 27, 5:33 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jun 27, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 45 min |
| Jun 27, 6:15 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jun 27, 6:38 PM EDT | Special Weather Statement | FFC | Dade | 37 min |
| Jun 27, 7:51 PM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.